MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0930CSFMX
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "patient information: sex: unknown, disease name: 10 mm aneurysm at the c2 portion of the ic, procedure: planned procedure, micro catheter: greach/tokai medical products inc., phenom 17/medtronic, and excelsior 1018/stryker, guiding catheter: unknown, assist stent: atlas 3x21/stryker y connector: unknown.Used coils: keneka coils (qty.6), terumo coils (qty.5), japan lifeline coils (qty.4), optima coils (qty.4), medtronic coils (qty.2), and stryker coil (qty.1).Detailed description: for the aneurysm at the c2 portion of the ic, the physician performed coil embolization using a double catheter technique.The reported optima coil was used as the second coil.Initially, an axium prime 10×40 coil was deployed as a framing coil with a phenom 17 microcatheter, without detachment.Subsequently, the reported optima coil was deployed from a greach microcatheter.While repositioning the optima implant coil within the aneurysm to achieve the desired shape, the physician found that the coil had stretched.Therefore, the physician detached the first axium prime 10×40 coil, inserted a guidewire, and replaced the phenom 17 microcatheter with an excelsior 1018.Using a one snare, the stretched portion of the optima coil was retrieved.The greach microcatheter was then continued to be used without replacement, and the procedure was continued with competitive coils of the same size.A total of 21 coils were used, and the procedure was successfully completed.The procedure did not involve the tortuous anatomy.The first axium prime 10×40 coil and the avenir coil deployed within the aneurysm without any problems.During the pre-check of the reported optima coil, no problems were found." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed only the implant coil was included with the device return without the introducer sheath and delivery pusher.We observed multiple minor and major kinks and stretching along the implant coil.We observed the sr thread of the implant coil to be opaque in color.We observed the returned implant coil was covered in blood.We noted the associated microcatheter was not returned with the coil system.Root cause of the reported issue endured by the coil system can possibly be attributed to the implant coil becoming damaged during the repositioning of the implant coil, resulting in the implant coil becoming stretched upon retracting the coil system.Upon return of the device, we observed multiple minor and major kinks and stretching along the implant coil and we observed the sr thread of the implant coil to be opaque in color.It was reported that "while repositioning the optima implant coil within the aneurysm to achieve the desired shape, the physician found that the coil had stretched".As a snare device was utilized to retrieve the implant coil, the condition of the returned implant coil showed damage throughout the coil.It is likely that the implant became stretched after the implant coil encountered friction, and the user attempted to retract the coil system.Without the return of the delivery pusher or microcatheter used during the incident, further analysis could not be performed.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number: f231001048 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key20632154
Report Number3014162263-2024-00089
Device Sequence Number7929770
Product Code HCG
UDI-Device Identifier00818053025266
UDI-Public(01)00818053025266(11)231030(17)281030(10)F231001048
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0930CSFMX
Device Lot NumberF231001048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown